Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Taking norethisterone. Having pain in the legs and joints. Due to medicine?

User rating for this question
Answered by
Practicing since : 2001
Answered : 11712 Questions
Hi, I am on norethisterone for 10 days, 5mg bd for Endo. For the last 4 days i have had painful legs especially in the joints at night..since yesterday I have very strong bruise like pain in a large area of inner thigh but nothing visible on the surface- are they (the hormone )and pain related ?
Posted Mon, 22 Apr 2013 in Bones, Muscles and Joints
Answered by Dr. Rakhi Tayal 3 hours later
Thanks for posting your query.
The pain in the legs and joints that you have described is likely to be related to the hormonal pills that you are taking. This is more commonly seen in obese individuals with hypertension.
If there is any visible bruise anywhere on your body without any history of injury then you must consult your gynecologist to rule out any bleeding disorders after proper investigations.
All the side effects that you are having are mild and self limiting. These usually subside after you stop taking the pills. Do consult your gynecologist in case the pain is severe and persistent or is associated with any swelling in the legs to rule out any thromboembolism.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Taking norethisterone. Having pain in the legs and joints. Due to medicine? 3 hours later
It is Saturday in here in new Zealand, and even with analgesia and ibuprofen the pain in my thigh is not settling. Should I cease the norethisterone until Monday when I can see my General Practitioner?
Answered by Dr. Rakhi Tayal 1 hour later
Thanks for writing again.
If your pain is unbearable and is not responding to ibuprofen then you can stop taking the pills but these can cause you to have a withdrawal bleeding in next 3-4 days.
Do consult an emergency room if the pain is severe.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor